Q. I get electric current like sensations on the right side of my body. Why?

Answered by
Dr. Parth R Goswami
and medically reviewed by iCliniq medical review team.
Published on Aug 15, 2017

Hello doctor,

I have been dealing with anxiety for almost a year now. I have also been having weird electric current type zapping, which is very uncomfortable and painful. They go through the whole right side of my body, sometimes coming and going for minutes. I think it is from my anxiety, and not because of my medication. I take Librium, Gabapentin, and Seroquel. I did experience similar currents a long time ago, but they went away. This time, they will not go away, and I need help.

Dr. Parth R Goswami

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

  • You have been prescribed an anti-psychotic and anti-depressant as well as Chlordiazepoxide for your problem in the past.This type of presentation can be due to severe anxiety. But, before labeling anxiety as the cause, all the neurological causes like neuropathy has to be ruled out first.
  • I suggest the following investigations:
  1. Serum B12 estimation.
  2. Serum RBS (Random blood sugar).
  3. Serum urea, creatinine.
  4. Serum albumin, SGPT (Serum glutamic-pyruvic transaminase), SGOT (Serum glutamic-oxaloacetic transaminase).
  5. Electrolyte measurement.
  6. Nerve conduction velocity.
  • If a neurological cause is absent, then it is due to a psychiatric reason like anxiety.
  • For your anxiety, a detailed evaluation should be done, and a suitable medication like Fluoxetine and, if required, Alprazolam can be prescribed for that. The prescribed anti-depressant medication needs to be taken for up to six to eight months continuously along with behavioral counseling. These medications act a the biological level by increasing serotonin.

Hence keep these points in mind while you consult a nearby psychiatrist for your examination. Take care.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Also Read Answers From:

Related Questions & Answers


Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full

Is Effexor safe for chronic anxiety?

Query: Hello doctor, I am a 34-year-old woman, and I have chronic anxiety that is getting worse and worse as years go by. Yesterday was the first day I went to a psychiatrist. He told me that I have a generalized anxiety disorder, and he prescribed me Effexor, and he said that it is a beta-blocker. He sai...  Read Full >>


Answer: Hi, Welcome to icliniq.com. Effexor (Venlafaxine) is SNRI (serotonin-norepinephrine reuptake inhibitor) class of drug that is used to treat depression, anxiety disorder, and panic attacks. This drug is helpful in managing your problem but as you mentioned it has few side effects but usually go awa...  Read Full

Can I take antidepressants only when needed and not continuously?

Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full >>


Answer: Hi, Welcome to icliniq.com. You have not mentioned the severity of your depression. If you have the first episode of depression. and you were stable on medication for more than six months then you can try to stop the medication. But if you have again depression then you need to take medication. Y...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.